Tornadoes · United States · Kentucky · 2025

EF2 tornado, Pottsville to Perryville, Kentucky, May 30, 2025

From Pottsville to Perryville, this EF2 tornado ran 5.5 miles across Washington and Boyle counties on May 30, 2025, touching down at 6:49 AM EDT and reaching 450 yards wide. It killed 1 person and injured 14.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
May 30, 2025
Touchdown
6:49 AM EDT (10:49 UTC)
Lifted
6:59 AM EDT (10:59 UTC)
On the ground
10 minutes
Path length
5.5 miles (8.9 km)
Path width
450 yards (411 m)
Deaths
1
Injuries
14
Counties
Washington and Boyle counties
Touchdown point
37.667, -85.059
Lift-off point
37.668, -84.958
Record number
2505300449-01

The damage survey

34 damage points were recorded along this path by NWS LMK, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.

  • Lots of snapped hardwoods and debris scatter
  • 3 large overhead doors facing direction tornado came from. Eyewitness account from resident said overhead doors collapsed inward and then the next thing they knew, they were over the hill in the debris. Good construction with sill plate anchored to concrete slab, but overhead doors made the structure a bit more vulnerable so didn't go all the way on the upper bound.
  • Debris north of path 75 yards. 1 fatal found 100 yards NE of home.
  • Cinder block foundation with open space underneath.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

During the morning hours on May 30th, an upper-level shortwave trough and an associated surface low pressure system moved across the Ohio and Tennessee valleys. The surface low center tracked across central Kentucky, roughly paralleling the Western Kentucky and Bluegrass Parkways. As the low moved across the area, showers and thunderstorms developed as moisture increased from the south ahead of the center of the low. Within the warm sector of the disturbance, around 500 J/kg of mixed-layer CAPE was present, which was sufficient for modest convective development. Wind shear and helicity values were quite strong, and were enhanced by a warm front which extended to the northeast of the center of the surface low.||While most convection with this system was sub-severe, one cell became attached to the warm front, using the enhanced wind shear and helicity in the front's vicinity to develop strong rotation aloft. While initially this cell produced non-tornadic wind damage, it ultimately produced an EF2 tornado which tracked across Washington and Boyle County before lifting. A separate EF1 tornado was produced by the same cell a few minutes later over Mercer County near Burgin. Convection would then weaken as it continued eastward, with the system exiting the area later in the morning on the 30th.

An NWS damage survey team determined that an EF2 tornado with peak winds of 125 mph, maximum width of 450 yards, and track length of 5.55 miles initially touched down on the morning of Friday, May 30th in southeastern Washington County, Kentucky. ||The tornado touched down on a ridgetop near the|intersection of Coyle Lane and Long Run Road, initially snapping|and twisting some hardwood trees, and throwing a chicken cage|almost a quarter mile to the northeast of the path. From there, the|tornado quickly intensified into solid EF-2 strength as a vortex|within the parent circulation produced a third of a mile long|swath of intense damage starting only about 100-200 yards from|the touchdown point. Here, a well built barn with living quarters|was completely swept off the concrete foundation and thrown into|the valley below. Sill plates were anchored to the concrete|foundation, so construction was good, however three large overhead|doors likely contributed to the demise of the structure as they|faced the direction of the tornado path directly. Eyewitness|accounts from inside the structure said the overhead doors caved|inward first, and then the whole building went. Several occupants|were thrown into the valley below among the debris, but|miraculously survived.||From there, the intense EF2 vortex traveled east-northeast across Long Run|Road and completely destroyed another structure/home just to the |east of the road. Here, debris from the complete destruction of |the home was thrown about 75 yards directly to the north of the |path into a ravine. Sadly, one occupant of the home was killed, |with at least two others injured. The foundation of this structure|was on cinder blocks, with quite a bit of open space beneath the |floor. Peak winds reached 125 mph for both of these structures, |with broader EF1 damage noted on either side of the path. Peak |width was right at a quarter of a mile, or roughly 450 yards here |before the tornado narrowed considerably and weakened.||EF1 strength winds continued along and just north of Long Run |Road as the tornado traveled ESE toward the Boyle County line.

An NWS damage survey team determined that an EF2 tornado with peak winds of 125 mph, maximum width of 450 yards, and track length of 5.55 miles initially touched down on the morning of Friday, May 30th in southeastern Washington County, Kentucky.||As the tornado crossed into Boyle County, some hardwoods were noted to be snapped north of Cocanougher Road,|and again in a grove of trees north of White Road. The final |damage point was noted along Battlefield Road about 1.25 miles NNW|of Perryville, were some hardwoods were uprooted and softwoods |were snapped. From here the tornado lifted.

The deaths

1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.

AgeSexWhereKind
48MOutside/Open AreasDirect

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the tornado touched down at May 30, 3:06 AM EDT, 3 hours 43 minutes earlier. Its key messages:

  • * Widespread rain and scattered storms expected this morning. * A few strong to severe thunderstorms are possible early this morning, mainly across south central KY. Isolated damaging winds and a low-end tornado risk are the main severe weather hazards. * Heavy rainfall could lead to ponding and standing water on area roads/highways during the morning commute and also lead to localized minor flooding. * Dry and warmer early next week with highs in the 80s.
Area forecast discussion, May 30, 3:06 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
306 AM EDT Fri May 30 2025

.KEY MESSAGES...

* Widespread rain and scattered storms expected this morning.

* A few strong to severe thunderstorms are possible early this
  morning, mainly across south central KY. Isolated damaging winds
  and a low-end tornado risk are the main severe weather hazards.

* Heavy rainfall could lead to ponding and standing water on area
  roads/highways during the morning commute and also lead to
  localized minor flooding.

* Dry and warmer early next week with highs in the 80s.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 306 AM EDT Fri May 30 2025

This Morning...

A sharpening mid/upper level shortwave trough is rotating southeast
over the Mid-MS and Lower OH valleys early this morning, and central
KY is in the left exit region of intensifying mid and upper level
jet streaks (60-70 kts at 500 mb). 1012 mb sfc low is analyzed over
the Jackson Purchase as of this writing, with a warm front draped
eastward in southern KY. A 30 kt SW LLJ has developed over western
TN. The LLJ is forecast to increase to 35+ kts by 09Z as it noses
northeast toward south-central KY. Gradual sfc cyclogenesis is
expected with the low lifting ENE toward central KY.

IR satellite imagery reveals deepening convection near the sfc low
with the arrival of stronger synoptic ascent. A broad area of
moderate to heavy showers, along with scattered thunderstorms, is
expected to move east across southern IN and central KY between 4-11
AM EDT. Immediately ahead of the low, a modest warm sector should
become established across southern KY. The latest hi-res guidance
continues to point to the development of perhaps 500+ J/kg MLCAPE
across southern KY after 4 AM EDT. Bottom line...the thermodynamics
are still quite marginal with poor lapse rates. The northern 2/3 of
the CWA will remain quite stable in the lower levels this morning
and will see primarily a threat for locally heavy rainfall.

Strengthening winds throughout the column will produce 40+ kts of
deep-layer shear, plenty for organized convection. Some enhanced sfc
vorticity can be expected near the sfc low and warm front. Forecast
hodographs do lengthen considerably with some brief clockwise
curvature in the lowest 1 km. Cannot rule out supercellular
structure with any storm in south-central KY this morning, and the
strongest storms will pose a risk for localized damaging winds, a
brief tornado, and hail. This remains a lower-end/isolated risk for
severe weather, and confidence is primarily limited by weak lapse
rates.

This Afternoon and Evening...

The widespread precip shield clears the area from west to east
during the mid to late morning hours, with winds veering NW and
becoming breezy behind the cold front. The upper level trough
rotates directly overhead, keeping a chance for scattered showers
and storms in the forecast through the afternoon and early evening.
NW flow CAA will steepen lapse rates, which could result in brief
lightning and/or small hail with any stronger cell in the afternoon.
The risk for organized severe weather is low during the
afternoon/evening time frame. Highs will range from the mid/upper
60s in the Bluegrass to the lower 70s along and west of I-65.

Tonight - Saturday...

A deep upper level trough descends over the eastern CONUS for the
weekend. Drier air will advect into the region from the northwest,
resulting in drier overall conditions. However, a notable upper
level jet and mid-level vorticity will stream south on the western
side of the trough over the Great Lakes and Ohio Valley. Also, a
reinforcing cold front will drop south through IL/IN/OH. A weakening
area of showers will attempt to drop into the forecast area from the
northwest Friday night, most likely in southeastern IN and the KY
Bluegrass. Overnight temperatures will dip into the mid/upper 50s.

The backdoor cold front drops south through central KY and southern
IN on Saturday, and diurnal sfc heating should be sufficient for
isolated to scattered showers along the boundary in the afternoon.
Rainfall chances and amounts are low, and a large portion of the day
will be dry. Expect highs in the mid/upper 70s in most areas.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 306 AM EDT Fri May 30 2025

Saturday Night - Sunday Night...

This period also continues to look mostly dry. Will hang on to a
slight chance (20%) for rain into Sunday as the weak cold front
attempts to push south of the area. Think any spotty light rain
should be confined to south-central KY. Highs will reach the mid 70s
to near 80. Lows Sunday morning will be pretty chilly north of the
boundary, with readings in the mid 40s to lower 50s. Southern KY may
only dip into the mid/upper 50s.

Monday - Tuesday...

Upper level ridging builds from the Plains to the Great Lakes and
Ohio Valley Monday into Tuesday. Sfc high pressure in place on
Monday will shift east to the Carolinas for Tuesday, allowing
southerly low-level flow to develop on the backside of the high.
Expect beautiful weather with warmer temps and plenty of sun. Highs
will reach the upper 70s to lower 80s on Monday. Mid 80s look
possible on Tuesday.

Middle of Next Week...

Ridging should then shift east of the area for the middle portion of
the week. A wave of low pressure riding northeast from the Plains to
the Midwest and Great Lakes will foster increased moisture transport
downstream into our area. The approach and passage of a cold front
will support focused shower and storm chances at times Wednesday
into Thursday. Expect warmer, more humid conditions typical of early
June ahead of fropa.

&&

.AVIATION /06Z TAFS THROUGH 12Z SATURDAY/...
Issued at 140 AM EDT Fri May 30 2025

Widespread SHRA and SCT TSRA will accompany a deepening area of low
pressure as it moves east across central KY between 08-15Z this
morning. Expect ceilings to drop into at least low-end MVFR. Brief
IFR ceilings/vsbys will also be possible, especially in storms/heavy
showers.

Coverage of showers will decrease this afternoon, and ceilings will
gradually improve to VFR. However, SCT SHRA/TSRA will remain
possible through 22-23Z this evening in a cooler, breezy NW flow
pattern with steeper lapse rates.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...EBW
LONG TERM...EBW
AVIATION...EBW
Hazardous weather outlook, May 30, 3:24 AM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
324 AM EDT Fri May 30 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310730-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
324 AM EDT Fri May 30 2025 /224 AM CDT Fri May 30 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today. Isolated strong to severe
storms are possible early this morning in south-central Kentucky.
Isolated damaging winds and a brief tornado are the main severe
weather hazards. Torrential rainfall could lead to localized minor
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

GENERAL STORM MOTION OF THE DAY:

Storms will move northeast at 30 to 40 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW

In the hours before

Special weather statement, May 30, 4:37 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
337 AM CDT Fri May 30 2025

KYZ062-063-071-074-300900-
Hart KY-Warren KY-Edmonson KY-Barren KY-
337 AM CDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HART...NORTHEASTERN
WARREN...NORTH CENTRAL BARREN AND EASTERN EDMONSON COUNTIES THROUGH
400 AM CDT...

At 336 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownsville, Smiths Grove, Oakland, Ollie, Chalybeate, Rhoda, Bee,
Nick, Cub Run, and Big Windy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3715 8635 3732 8611 3734 8609 3735 8609
      3734 8607 3736 8607 3719 8591 3703 8625
TIME...MOT...LOC 0836Z 234DEG 31KT 3712 8627

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, May 30, 4:58 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
358 AM CDT Fri May 30 2025

KYZ061-062-070-071-300945-
Warren KY-Logan KY-Edmonson KY-Butler KY-
358 AM CDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LOGAN...BUTLER...
NORTHWESTERN WARREN AND WESTERN EDMONSON COUNTIES THROUGH 445 AM
CDT...

At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Morgantown to 8 miles southeast of Dunmor.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bowling Green, Morgantown, Brownsville, Plum Springs, Anderson, Lee,
Woodbury, Roundhill, Mining City, and Dimple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3728 8674 3732 8641 3733 8619 3734 8618
      3734 8616 3731 8614 3699 8641 3700 8697
TIME...MOT...LOC 0858Z 265DEG 32KT 3723 8670 3703 8688

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webb
Special weather statement, May 30, 5:16 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
516 AM EDT Fri May 30 2025

KYZ053-063-064-301000-
Hart KY-Larue KY-Green KY-
516 AM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREEN...
SOUTHWESTERN LARUE AND HART COUNTIES THROUGH 600 AM EDT/500 AM
CDT/...

At 515 AM EDT/415 AM CDT/, Doppler radar was tracking a strong
thunderstorm over Munfordville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Munfordville, Bonnieville, Wabash, Rowletts, Logsdon Valley, Lobb,
Vento, Linwood, Northtown, and Hammonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3717 8596 3728 8609 3754 8577 3738 8556
TIME...MOT...LOC 0915Z 228DEG 26KT 3727 8595

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, May 30, 6:26 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
626 AM EDT Fri May 30 2025

KYZ056-057-067-301100-
Lincoln KY-Madison KY-Garrard KY-
626 AM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN...
SOUTHEASTERN GARRARD AND EASTERN MADISON COUNTIES THROUGH 700 AM
EDT...

At 626 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gum Sulphur, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Richmond, Berea, Crab Orchard, Caleast, Duluth, Peytontown, Bighill,
Panola, Kingston, and Buggytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3756 8417 3752 8420 3752 8430 3754 8430
      3753 8432 3754 8435 3747 8437 3748 8445
      3737 8449 3747 8462 3783 8418 3774 8409
      3767 8409 3764 8413 3757 8409
TIME...MOT...LOC 1026Z 229DEG 27KT 3750 8443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, May 30, 6:39 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
639 AM EDT Fri May 30 2025

KYZ046-047-054-055-301115-
Boyle KY-Mercer KY-Marion KY-Washington KY-
639 AM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MERCER...EAST
CENTRAL MARION...SOUTHEASTERN WASHINGTON AND NORTHWESTERN BOYLE
COUNTIES THROUGH 715 AM EDT...

At 638 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving east at 35 mph. This storm has a history of
persistent rotation.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Perryville, Brumfield, Rineltown, Dixville, Poplar Corner,
Stewart, Jenkinsville, Aliceton, and Mitchellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3761 8486 3756 8524 3761 8528 3778 8496
TIME...MOT...LOC 1038Z 249DEG 33KT 3760 8520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BJS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

10.8 hours before the tornado, 222 km from the path. May 30, 2025.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 326 joules per kilogram, CIN -4, lifted condensation level 1142 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-05-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 16 square meters per square second, 0 to 6 km bulk shear 38 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
1595 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5
0-3 km lapse rate
7.4 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

1.2 hours after it, 222 km from the path. May 30, 2025.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 120 joules per kilogram, CIN -3, lifted condensation level 689 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 49 square meters per square second, 0 to 6 km bulk shear 63 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
1030 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Lebanon - Springfield (6I2), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the touchdown began at 10:48 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of May 30, 2025

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 307:22 AM EDTEF1Mercer, KY1.550
May 308:36 AM EDTEF0Loudon, TN2.52005$150,000
May 305:01 PM EDTEF1Clarendon, SC10.0200
May 306:06 PM EDTEF0Page, VA0.875$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.